Alert archive / Indiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 330, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 22, 2004, 4:07 PM EST for Crawford County, Orange County, Indiana. It was in force for 53 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2004, 4:07 PM EST (21:07 UTC)
- Expired
- Jul 22, 2004, 5:00 PM EST
- In force
- 53 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Crawford County, IN, Orange County, IN
The radar
The Louisville radar (KLVX), 79 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 4:31 PM EST | TSTM WND GST 0 | Paoli, IN | SEVERAL TREES DOWN NORTH OF PAOLI. |
| Jul 22, 4:31 PM EST | TSTM WND GST 60 | Paoli, IN | SEVERAL TREES DOWN NORTH OF PAOLI. |
| Jul 22, 5:00 PM EST | TSTM WND DMG | English, IN | A FEW TREES DOWN ACROSS THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 3:05 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.1 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1619 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 222107 SVRLMK INC025-117-222200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 406 PM EST THU JUL 22 2004 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA ORANGE COUNTY IN SOUTH CENTRAL INDIANA * UNTIL 500 PM EST * AT 402 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES WEST OF PAOLI...OR ABOUT 55 MILES EAST OF LAWRENCEVILLE...AND MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ENGLISH BY 430 PM EST. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR SOUTHERN INDIANA UNTIL 10 EDT. LAT...LON 3862 8668 3844 8669 3815 8642 3861 8634 $$ JSD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:15 PM EST, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 22, 2:15 PM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 315 PM EDT THU JUL 22 2004 .SHORT TERM (TONIGHT THROUGH SUNDAY) IMMEDIATE THREAT IS STORM DEVELOPMENT TO OUR NORTHWEST LATE THIS AFTERNOON. RADAR/SATELLITE SHOWING MAIN CONVECTION OVER CENTRAL ILLINOIS. THIS SHOULD TRACK EAST FOR A FEW HOURS BEFORE POSSIBLY TURNING SOUTHEAST AND CLIPPING THE NORTHEAST PART OF THE CWFA. OF ADDITIONAL CONCERN HOWEVER IS NEW DEVELOPMENT AROUND 19Z IN SOUTHEAST ILLINOIS WHICH WILL LIKELY AFFECT NORTHERN PORTIONS OF THE CWFA THIS EVENING. END RESULT IS TO HAVE STORMS IN THE FORECAST TONIGHT. WITH PWAT APPROACHING TWO INCHES WILL MENTION HEAVY RAIN. COLD FRONT PUSHES THROUGH FROM NORTH TO SOUTH FRIDAY BRINGING ADDITIONAL THUNDERSTORM CHANCES ALONG WITH IT. SHOWERS AND STORMS SHOULD THEN MOVE JUST SOUTH OF KENTUCKY FRIDAY EVENING WITH DRY WEATHER FOR THE WEEKEND AS HIGH PRESSURE BUILDS IN FROM THE NORTH...THOUGH WILL HAVE TO KEEP AN EYE ON A SHALLOW TROF STRETCHING FROM THE GULF TO THE MID-ATLANTIC COAST. .EXTENDED DISCUSSION (SUNDAY NIGHT THROUGH THURSDAY)... UPPER AIR PATTERN AT THE BEGINNING OF THE EXTENDED FORECAST WILL FEATURE A TROUGH ACROSS THE NORTH CENTRAL PORTION OF THE UNITED STATES AND HIGH PRESSURE ACROSS THE GREAT LAKES. ALTHOUGH THIS HIGH PRESSURE WILL MAINTAIN NORTH WINDS ACROSS THE LOWER OHIO VALLEY...SOUTHWEST FLOW ALOFT TO THE EAST SIDE OF THE UPPER TROUGH WILL BRING PERIODS OF MID LEVEL CLOUDINESS MONDAY THROUGH WEDNESDAY AS MID LEVEL MOISTURE OVERRUNS COOLER AIR AT THE SURFACE. SEVERAL DIFFICULT TO TIME UPPER AIR FEATURES WILL MOVE NORTHEAST ACROSS THE REGION MONDAY AND TUESDAY. HAVE PLACED A CHANCE OF CONVECTION FOR THIS PERIOD THROUGH TUESDAY NIGHT. BY WEDNESDAY...AN UPPER LEVEL LOW WILL BEGIN TO CLOSE OFF ACROSS THE WESTERN GREAT LAKES. THIS WILL BRING SEASONABLY COOL TEMPERATURES WEDNESDAY AND THURSDAY. .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. && 13/JSD
Hazardous weather outlook, Jul 22, 11:43 AM EST, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1243 PM EDT THU JUL 22 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-230900- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY- JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN- WOODFORD KY- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 419 AM EDT THU JUL 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE VERY MOIST AND UNSTABLE AIR OVER CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH OF A LINE FROM MADISON INDIANA...TO LOUISVILLE...TO JASPER INDIANA. A FEW DAMAGING WIND GUSTS AND MARGINALLY SEVERE HAIL WILL BE THE MAIN THREATS. HEAT INDEX READINGS OF UP TO 100 TO 105 ARE LIKELY THIS AFTERNOON, ESPECIALLY IN THE URBAN AREAS. CAUTION SHOULD BE EXERCISED BY THOSE OUTSIDE FOR PROLONGED PERIODS OF TIME. REMEMBER TO DRINK PLENTY OF WATER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE IN THE AREA AGAIN ON FRIDAY AS A COLD FRONT DROPS SOUTH ACROSS OUR REGION. ALTHOUGH THESE STORMS ARE NOT EXPECTED TO BE SEVERE, GUSTY WINDS, LIGHTNING AND HEAVY RAIN COULD ACCOMPANY THE STORMS. SCATTERED THUNDEERSTORMS ARE ALSO EXPECTED TO DEVELOP MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR EVENING.
In the hours before
Special weather statement, Jul 22, 3:17 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 417 PM EDT THU JUL 22 2004 KYZ054-064>066-077-222200- ADAIR KY-CASEY KY-GREEN KY-MARION KY-TAYLOR KY- INCLUDING THE CITIES OF...COLUMBIA 417 PM EDT THU JUL 22 2004 ...STRONG THUNDERSTORMS MOVING ACROSS SOUTH CENTRAL KENTUCKY THIS AFTERNOON... AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS MOVING INTO WESTERN MARION COUNTY. THIS CLUSTER OF STORMS IS MOVING SOUTHEAST AT 35 TO 40 MPH. THESE STORMS WILL AFFECT AREAS SUCH AS NEW MARKET...SALOMA...LEBANON ...CAMPBELLSVILLE AND GREENSBURG THROUGH 600 PM EDT. THESE THUNDERSTORMS ARE CAPABLE OF TORRENTIAL RAINS...WIND GUSTS TO 45 MPH...INTENSE CLOUD TO GROUND LIGHTNING AND POSSIBLY SOME HAIL. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. JARVIS
Local storm report, Jul 22, 3:43 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
443 PM EDT THU JUL 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL LACONIA 38.03N 86.09W
07/22/2004 0.88 INCH HARRISON IN LAW ENFORCEMENT
0405 PM TSTM WND DMG LACONIA 38.03N 86.09W
07/22/2004 HARRISON IN LAW ENFORCEMENT
TREE DOWN.
&&
WAIDLEYLocal storm report, Jul 22, 3:54 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
454 PM EDT THU JUL 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG FORT KNOX 37.89N 85.96W
07/22/2004 HARDIN KY LAW ENFORCEMENT
POWER LINES DOWN.
&&
WAIDLEYThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 2:57 PM EST | Severe Thunderstorm Warning | LMK | Harrison | 18 min |
| Jul 22, 3:35 PM EST | Severe Thunderstorm Warning | LMK | Dubois | 55 min |
| Jul 22, 4:47 PM EST | Severe Thunderstorm Warning | LMK | Harrison, Washington | 43 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.